Tested positive after a Lympoepithelial growth of the Parotid Gland
Nov 3, 2004
I am very concerned of this growth that has occurred over my Parotid Gland. I have had a biopsy that came back negative for Lymphoma or any cancer. I have been taking Meds (Sustiva and Combivir) for 7 weeks now and have seen no real improvement, it has changed in look and feel though. I had a second biopsy of it and am waiting on results. I have only seen one study done on patients with this sort of problem and it seemed very encouraging. My question is how long is too long to wait for the meds to take effect and shrink the Lymphoepithelial growth? When is it time to consider surgery to have it removed? Worried
Response from Dr. Holodniy
Although "benign" parotid swelling has been widely reported in early HIV infection, this is usually not cancer or herpes viruses, but likely a reaction to HIV infection. There are anecdotal reports in the literature about HIV treatment resulting in shrinkage or disappearance of these swellings. Time to resolution is variable. But I would say it's still early for you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long After Exposure To Hiv Does Thrush Appear?
- Is Pityriasis Rosea A Sign Of Hiv?
- Signs And Symptoms Of Full Blown Aids
- If You Have Unprotected Sex With Someone With Aids Will You Get Aids Or Hiv?
- What Effect Does Atripla Tablet Have On Someone Without Hiv?
- I Just Got Treated For Chlamydia Can I Have Hiv
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.